MAUDE Adverse Event Report: BIOMET MICROFIXATION 2G OTOMIMIX; CEMENT, STOMAL APPLIANCE, OSTOMY

BIOMET MICROFIXATION 2G OTOMIMIX; CEMENT, STOMAL APPLIANCE, OSTOMY
Model Number N/A
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The user facility is foreign; therefore a facility medwatch report will not be available.Report source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the product hardened very quickly and did not become homogenous.The customer reported a problem when mixing the product during preparation of a therapeutic ear implant procedure.There was no significant surgical delay, the intended procedure was completed with another container of the same product, and this did not impact the outcome of the procedure.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.Dhr was reviewed and no discrepancies were found.For all 2g otomimix (part# 7014-3266) in the previous year (from the notification date), there is a complaint rate of 0.16%; as this overall complaint rate is already below the occurrence rate of this failure mode (0.5%), no further review is necessary.No product was returned and no functional tests or inspections could be performed.There are no indications of manufacturing defects.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
2G OTOMIMIX
Common Device Name
CEMENT, STOMAL APPLIANCE, OSTOMY
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8612558
Report Number0001032347-2019-00278
Device Sequence Number1808239
Product Code NEA
UDI-Device Identifier00841036141943
UDI-Public00841036141943
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2019
Device Model NumberN/A
Device Catalogue Number7014-3266
Device Lot Number402320
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1